MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY AGAR (SOYBEAN-CASEIN DIGEST AGAR) PLATE 100PK; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY AGAR (SOYBEAN-CASEIN DIGEST AGAR) PLATE 100PK; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Catalog Number 221283
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported prior to using bd bbl¿ trypticase¿ soy agar (soybean-casein digest agar) plate 100pk that four (4) sleeves were missing the product label.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
E1.Initial reporter address: (b)(6).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with additional information.D9: device available for evaluation: yes.D9: returned to manufacturer on: 18-sep-2024.Investigation summary: this memo is to summarize findings regarding the complaint related to catalog number 221283, plate trypticase soy agar 100 ea, batch number 4191258 and bd complaint number (b)(6) for missing sleeve labels.During manufacturing of material 221283, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 4191258 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include sleeve attribute testing.Sample plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.They are tested for sleeve attributes prior to release to ensure that they conform to product specification.All sleeve attribute testing performed on this batch was satisfactory per bd internal procedures.The complaint history was reviewed, and the only complaints taken on batch 4191258 were from merck (complaint number (b)(6) for missing sleeve labels and complaint number (b)(6) for contamination).Retention samples from batch 4191258 were not available for inspection.Forty plates from batch 4191258 were returned as four unopened sleeves shipped in a box with air bubbles.Two of the sleeves received did not have a sleeve label.Plates were inspected and 40/40 plates had a complete plate print (time stamp 2153).Two photos also were received for investigation.One photo shows two sleeves without a sleeve label.The other shows the print on the top of an unopened sleeve from batch 4191528 (time stamp 2149).It is noted that this product is packaged into sleeves and labeled via an automated process.If a failure in the sleeve labeling process occurs, each plate of this product is labeled so the media type, batch number and expiration date are readily available.This complaint can be confirmed for missing sleeve labels.No complaint trend has been identified for labeling; no actions are indicated at this time per bd procedures.Bd will continue to trend complaints for labeling.If there are further questions, please contact technical services.

Brand Name
BD BBL¿ TRYPTICASE¿ SOY AGAR (SOYBEAN-CASEIN DIGEST AGAR) PLATE 100PK
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20401468
Report Number1119779-2024-00742
Device Sequence Number19677793
Product Code JSG
UDI-Device Identifier10382902212833
UDI-Public(01)10382902212833(11)240709(17)241119(10)4191258
Combination Product (Y/N)N
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/19/2024
Device Catalogue Number221283
Device Lot Number4191258
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown